MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the lumbar catheter was broken prior to implant.According to the report, the product was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
Only the lumbar catheter was returned.Approximately 84 cm of the lumbar catheter was returned.The catheter was patent.However, it did not meet the requirements for leak testing.There was a tear observed at the proximal end.It is unknown how or when the damage occurred.The instructions for use that accompany the device cautions that low tear strength is a characteristic of most unreinforced silicone elastomer materials, and that care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks, or tears.It also cautions that to avoid possible transection of the catheter during catheter placement, the catheter should never be withdrawn through the tuohy needle.If the catheter needs to be withdrawn, the tuohy needle, guidewire, and the catheter must be removed simultaneously.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LUMBOPERITONEAL SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6683733
Report Number2021898-2017-00360
Device Sequence Number162872
Product Code JXG
UDI-Device Identifier00643169010796
UDI-Public00643169010796
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number44420
Device Lot NumberE24484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer07/03/2017
07/03/2017
Initial Report FDA Received Date07/02/2017
Supplement Report FDA Received Date07/31/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1